Doxepin hydrochloride (Sinequan®, Silenor®) and other antidepressants are known to cause withdrawal symptoms in those who quickly stop their medicine.
Symptoms of withdrawal from doxepin can include, but are not limited to:
- Burning or tingling sensation
- Malaise (a general ill feeling).
In most people, these withdrawal symptoms improve with time without the need for any treatment.
Withdrawal symptoms are probably much more likely with the high dosages of doxepin used to treat depression and anxiety, and much less common with the low dosages used to treat insomnia.
If you are going to be taken off of doxepin, your healthcare provider may decide to wean you off slowly to minimize the chances of developing withdrawals from doxepin. If withdrawal symptoms do occur, your healthcare provider may return you to your previous doxepin dosage and then wean you off even more slowly. These precautions are probably unnecessary for low-dose doxepin used for insomnia treatment.